Alert archive / Georgia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 270, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 25, 2017, 8:58 PM EDT for Atkinson County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2017, 8:58 PM EDT (00:58 UTC)
- Expired
- Aug 25, 2017, 9:34 PM EDT
- In force
- 36 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Atkinson County, GA
The radar
The Moody AFB radar (KVAX), 50 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1882 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1269 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
548
WUUS52 KJAX 260058
SVRJAX
GAC003-260145-
/O.NEW.KJAX.SV.W.0270.170826T0058Z-170826T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
858 PM EDT FRI AUG 25 2017
The National Weather Service in Jacksonville has issued a
* Severe Thunderstorm Warning for...
Western Atkinson County in southeastern Georgia...
* Until 945 PM EDT
* At 858 PM EDT, a severe thunderstorm was located near Willacoochee,
moving south at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Willacoochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3142 8314 3142 8296 3140 8296 3140 8293
3119 8292 3119 8305 3123 8305 3128 8303
3131 8306 3133 8306 3134 8307 3136 8310
3139 8311 3140 8314
TIME...MOT...LOC 0058Z 015DEG 10KT 3137 8308
HAIL...<.75IN
WIND...60MPH
$$
SHULER1 follow-up statement
900
WWUS52 KJAX 260134
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
934 PM EDT FRI AUG 25 2017
GAC003-260144-
/O.CAN.KJAX.SV.W.0270.000000T0000Z-170826T0145Z/
Atkinson GA-
934 PM EDT FRI AUG 25 2017
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ATKINSON COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3142 8314 3142 8296 3140 8296 3140 8293
3119 8292 3119 8305 3123 8305 3128 8303
3131 8306 3133 8306 3134 8307 3136 8310
3139 8311 3140 8314
TIME...MOT...LOC 0131Z 015DEG 10KT 3127 8311
$$
SHULERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:10 PM EDT, 5 hours 48 minutes earlier.
Area forecast discussion, Aug 25, 3:10 PM EDT, 5 hours 48 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 310 PM EDT Fri Aug 25 2017 ...BREEZY NEAR THE COAST THIS WEEKEND WITH WAVES OF SHOWERS... .NEAR TERM...This afternoon through Sat... This afternoon...Convection was focused near the Altamaha River basin across SE GA this afternoon near a diffuse trough axis that extended across SE GA, and also across the southern St. Johns River basin where sea breeze/river breeze convergence was enhanced by some vorticity pivoting northward around the low pressure system just ESE of Tampa this afternoon. A band of subsidence was suppressing convection across the middle section of our forecast area this afternoon, and as the afternoon progress convection will drift farther inland toward the I-75 corridor with additional blossoming especially on the northern and southern peripheries of our forecast area. Locally heavy rainfall and a few stronger storms capable of gusty winds will be the primary convective hazards this afternoon. High temperatures will range from the mid/upper 80s coast to lower 90s well inland toward I-75. Tonight...Rainfall will tapper off inland this evening near I-75, while a resurgence of precip is expected over the adjacent coastal waters and near the coast after midnight as the low pressure system over south-central Florida advances northward toward the north-central Florida coast toward sunrise. Advertised elevated rain chances generally along and east of the St. Johns River basin after midnight. Depending on where the center of the low moves will dictate where convergent bands of rainfall set-up up along the local coastline tonight, which will have the potential to produce locally heavy rainfall. In addition to rainfall, a few waterspouts will be possible, favored on the NE side of the low center late tonight through Saturday. Farther inland across SE GA, subsidence will be stronger. Latest SREF/NAM visibility and low stratus guidance suggested conditions again favorable for some patchy fog across inland SE GA, and included this int he forecast for tonight. Temperatures will trend above normal in the mid/upper 70s inland tonight to near 80 along the coast and St. Johns River basin. Sat...Breezy onshore flow as broad surface low drifts offshore of the north-central Florida coast as a wedge of high pressure edges southward across Georgia. NE winds will gust near 25 mph at times along the coast and near inland estuaries including the St. Johns river basin with waves of showers and isolated tstorms drifting inland through the early afternoon, with a focus for rainfall extending inland toward I-75 through the mid/late afternoon. Portions of SE GA near the Altamaha River basin west of Baxley will generally remain dry tomorrow with drier air and subsidence in place. Pockets of locally heavy rainfall will be possible, especially along the Atlantic coast in the morning. Strongest convergence will be across coastal SE GA early in the day where heavy rainfall will be possible, then with daytime heating rain chances will increase especially across NE FL where deeper moisture will reside. A few strong storms could develop in the afternoon which could produce strong gusty winds. Cooler onshore flow will keep max temps only in the mid/upper 80s east from Jesup toward Keystone eastward, with the warmest daytime highs only near 90 toward the I-75 corridor. .SHORT TERM... For Saturday night through Sunday night...Have generally followed along the lines of the GFS showing complex area of low pressure over the central FL area working offshore of the east coast with the center of the broad low moving offshore (roughly between TIX and SGJ) probably by midnight and then gradually moving northeast Sunday into Sunday night. This is the system the NHC continues to monitor for some subtropical development as it eventually interacts with a frontal boundary as it moves northeast over the few days. It is given a 50 percent chance of of development in the next 5 days per latest Tropical Wx Outlook. In any case...mean layer north-northeast flow is anticipated which helps bring in some drier and cooler air on the backside of this system. Have slight to chance showers and a few thunderstorms generally southeast of a line from Jesup to Live Oak...with the higher POPs of roughly 30-40 percent painted over the coastal counties due to low level convergence flow and better moisture from the north-northeast flow. By Sunday night...the winds may veer more to the north so POPS will be trimmed down to mainly along the coastal areas. Highs are trending a bit lower and lows near normal. Monday...low pressure near the southeast U.S. coast continues to pull north-northeastward and low level flow continues north to northeast. Overall, near to below normal POPs forecast and highs near or below average due to still weak but notable cool/dry advection. This day will also be a bit of transition day though, as mean layer flow begins to come around the northwest...shifting to west-southwest late in the day. This will eventually begin advecting moisture in from the Gulf of Mexico. .LONG TERM...Tuesday through Friday... Mid level heights will be increasing...partly due to the system off the Carolinas lifting northeast and high pres building over srn FL. Left-over diffuse frontal boundary over central FL will work slowly northward and into north FL by Wed and Thu, and possibly lifting up through srn GA on Friday. We have chance POPs close to climate norms...with daytime heating and sea breeze boundaries main trigger mechanisms for deep convection. High temperatures upper 80s/90 Tuesday...then trending a bit warmer rest of the week to lower 90s most areas. Lows near the lower to mid 70s. && .AVIATION... Prevailing VFR conditions this afternoon except under scattered showers and tstorms that could impact the terminals, mainly VQQ and GNV this afternoon and this evening. Will add TEMPO groups as needed for convection based on radar trends. Easterly winds will back NNE overnight tonight as low pressure gradually crosses the south-central Florida peninsula. A chance of coastal showers will return tonight into early Sat morning with an increase in NE winds after daybreak Sat along the immediate coast. MVFR ceilings will likely impact coastal terminals late tonight/early Sat, with the potential for low stratus inland once again which could impact GNV and VQQ with IFR conditions. Trended the coastal terminals toward BKN030 by 12-14Z Sat, with inland stratus at GNV and VQQ around 08Z-12Z Sat. && .MARINE... ESE winds will continue to back to the E into this evening over the waters as broad low pressure just south of Tampa Bay on the SW FL Gulf Coast gradually tracks eastward across the Florida peninsula through Saturday. As the low emerges offshore of the Florida north-central Atlantic coast Saturday, NE winds will increase over the local coastal waters as a wedge of high pressure strengthens down across Georgia. The pressure gradient between these features will bring elevated winds and building seas over the adjacent coastal waters this weekend, with Small Craft Advisory conditions expected for at least the GA outer waters by Saturday evening. NNE winds near Advisory levels will continue through late Sunday, then winds/seas will gradually decrease through Tuesday as the low pressure center tracks NE away from the local waters. Lingering swells will continue elevated seas through mid-week as winds relax to 15 kts or less. Rip Currents: Elevated rip current risk today and through the weekend as onshore flow increases as low pressure drifts from west to east across the south-central Florida peninsula. Moderate risk of rip currents advertised today, with a moderate to high risk for this weekend. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 90 71 87 / 30 20 0 10 SSI 79 87 75 85 / 50 50 30 40 JAX 76 88 74 85 / 30 50 30 40 SGJ 79 87 76 86 / 40 60 30 40 GNV 75 89 74 88 / 30 60 20 30 OCF 75 89 74 88 / 50 60 30 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Enyedi/Shashy/McGinnis
Hazardous weather outlook, Aug 25, 4:40 AM EDT, 16 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Jacksonville FL 440 AM EDT Fri Aug 25 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-260830-Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM-Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM-Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-Hamilton-Suwannee-Columbia- Baker-Inland Nassau-Inland Duval-Union-Bradford-Clay-St. Johns- Gilchrist-Alachua-Putnam-Flagler-Marion-Coastal Nassau-Coastal Duval- Coffee-Jeff Davis-Bacon-Appling-Wayne-Atkinson-Ware-Pierce-Brantley- Inland Glynn-Coastal Glynn-Echols-Clinch-Charlton-Inland Camden- Coastal Camden- 440 AM EDT Fri Aug 25 2017 ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Today and Tonight... There is a moderate risk of rip currents at area beaches. Scattered thunderstorms are expected today with best coverage across inland areas during the afternoon. Stronger storms be capable of gusty winds in addition to frequent lightning and locally heavy rain. Afternoon Heat Indices from 102 to 105 degrees mainly inland are expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Low pressure is forecast to develop offshore the Florida east coast and slowly move to the northeast this weekend. Onshore winds and seas will increase...with Small Craft Advisory conditions expected over the weekend into early next week. An elevated rip current risk is expected at area beaches into early next week. Scattered showers and storms are expected each day with a few stronger thunderstorms possible containing gusty winds and frequent lightning strikes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
In the hours before
Special weather statement, Aug 25, 4:32 PM EDT, 4 hours 26 minutes before
Special Weather Statement National Weather Service Jacksonville FL 432 PM EDT FRI AUG 25 2017 FLZ040-252115- Marion FL- 432 PM EDT FRI AUG 25 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION COUNTY UNTIL 515 PM EDT... At 432 PM EDT, Doppler radar was tracking a strong thunderstorm near Lynne, moving southwest at 5 mph. Wind gusts of 45 to 55 mph can be expected along with possible minor wind damage. Locations impacted include... Ocala, Lynne, Santos, Ocklawaha, Moss Bluff, Silver Springs Shores, Lake Weir, Belleview and Summerfield. LAT...LON 2921 8187 2912 8181 2897 8203 2921 8217 TIME...MOT...LOC 2032Z 064DEG 4KT 2913 8193 SHULER
Special weather statement, Aug 25, 6:31 PM EDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
631 PM EDT FRI AUG 25 2017
GAZ133-252315-
Jeff Davis GA-
631 PM EDT FRI AUG 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFF DAVIS COUNTY UNTIL
715 PM EDT...
At 630 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lumber City, or near Hazlehurst, moving southeast at 10 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Hazlehurst.
LAT...LON 3195 8250 3188 8244 3184 8250 3184 8252
3182 8252 3181 8254 3174 8284 3182 8284
3183 8279 3185 8279 3186 8276 3188 8274
3191 8268 3192 8268 3192 8263 3194 8260
3194 8259 3196 8256 3196 8253
TIME...MOT...LOC 2230Z 333DEG 8KT 3193 8263
SHULERSpecial weather statement, Aug 25, 6:44 PM EDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
644 PM EDT FRI AUG 25 2017
GAZ132-252330-
Coffee GA-
644 PM EDT FRI AUG 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COFFEE COUNTY UNTIL 730
PM EDT...
At 644 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pridgen, or near Ambrose, moving south at 10 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Broxton, Ambrose and Pridgen.
LAT...LON 3154 8282 3153 8307 3156 8306 3161 8306
3163 8303 3163 8301 3166 8301 3166 8300
3178 8300 3179 8299 3179 8294 3178 8292
3179 8290 3178 8289 3178 8287 3181 8284
TIME...MOT...LOC 2244Z 351DEG 7KT 3166 8300
SHULERSpecial weather statement, Aug 25, 7:22 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
722 PM EDT FRI AUG 25 2017
GAZ132-149-260000-
Atkinson GA-Coffee GA-
722 PM EDT FRI AUG 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COFFEE AND
NORTHWESTERN ATKINSON COUNTIES UNTIL 800 PM EDT...
At 722 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ambrose, moving south at 15 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Willacoochee and Ambrose.
LAT...LON 3147 8314 3147 8312 3151 8308 3156 8306
3160 8306 3158 8297 3127 8301 3128 8305
3134 8307 3136 8310 3139 8311 3140 8314
3143 8314 3146 8315
TIME...MOT...LOC 2322Z 015DEG 11KT 3153 8310
SHULERSpecial weather statement, Aug 25, 7:47 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
747 PM EDT FRI AUG 25 2017
GAZ132-133-260030-
Coffee GA-Jeff Davis GA-
747 PM EDT FRI AUG 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COFFEE AND SOUTHWESTERN
JEFF DAVIS COUNTIES UNTIL 830 PM EDT...
At 747 PM EDT, Doppler radar was tracking a strong thunderstorm near
Broxton, moving southeast at 10 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Douglas, Broxton, West Green and Pridgen.
LAT...LON 3172 8294 3175 8273 3157 8264 3150 8279
3155 8295
TIME...MOT...LOC 2347Z 337DEG 7KT 3165 8285
SHULERSpecial weather statement, Aug 25, 8:38 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
838 PM EDT FRI AUG 25 2017
GAZ132-149-260130-
Atkinson GA-Coffee GA-
838 PM EDT FRI AUG 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COFFEE AND NORTHERN
ATKINSON COUNTIES UNTIL 930 PM EDT...
At 838 PM EDT, Doppler radar was tracking a strong thunderstorm near
Douglas, moving south at 10 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Douglas and Willacoochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3147 8312 3148 8311 3154 8307 3154 8275
3134 8273 3129 8293 3133 8306 3135 8308
3135 8309 3136 8310 3139 8311 3140 8314
TIME...MOT...LOC 0038Z 000DEG 8KT 3149 8295
SHULERThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 8:38 PM EDT | Special Weather Statement | JAX | Atkinson | 52 min |
| Aug 26, 3:13 PM EDT | Areal Flood Advisory | JAX | Brantley, Camden, Glynn | 2 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.